×

zbMATH — the first resource for mathematics

An optimal Wegner estimate and its application to the global continuity of the integrated density of states for random Schrödinger operators. (English) Zbl 1134.81022
Summary: We prove that the integrated density of states (IDS) of random Schröger operators with Anderson-type potentials on \(L^2(\mathbb R^d)\) for \(d\geq 1\) is locally Hölder continuous at all energies with the same Hölder exponent \(0<\alpha\leq 1\) as the conditional probability measure for the single-site random variable. As a special case, we prove that if the probability distribution is absolutely continuous with respect to Lebesgue measure with a bounded density, then the IDS is Lipschitz continuous at all energies. The single-site potential \(u\in L^\infty_0(\mathbb R^d)\) must be nonnegative and compactly supported. The unperturbed Hamiltonian must be periodic and satisfy a unique continuation principle (UCP). We also prove analogous continuity results for the IDS of random Anderson-type perturbations of the Landau Hamiltonian in two dimensions. All of these results follow from a new Wegner estimate for local random Hamiltonians with rather general probability measures.

MSC:
81Q10 Selfadjoint operator theory in quantum theory, including spectral analysis
47B80 Random linear operators
60H25 Random operators and equations (aspects of stochastic analysis)
35P05 General topics in linear spectral theory for PDEs
35R60 PDEs with randomness, stochastic partial differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. Aizenman, A. Elgart, S. Naboko, J. H. Schenker, and G. Stolz, Moment analysis for localization in random Schrödinger operators , Invent. Math. 163 (2006), 343–413. · Zbl 1090.81026 · doi:10.1007/s00222-005-0463-y
[2] J.-M. Barbaroux, J. M. Combes, and P. D. Hislop, Localization near band edges for random Schrödinger operators , Helv. Phys. Acta 70 (1997), 16–43. · Zbl 0866.35077
[3] R. Carmona and J. Lacroix, Spectral Theory of Random Schrödinger Operators , Probab. Appl., Birkhaüser, Boston, 1990. · Zbl 0717.60074
[4] J.-M. Combes and P. D. Hislop, Localization for some continuous, random Hamiltonians in d-dimensions , J. Funct. Anal. 124 (1994), 149–180. · Zbl 0801.60054 · doi:10.1006/jfan.1994.1103
[5] -, Landau Hamiltonians with random potentials: Localization and the density of states , Comm. Math. Phys. 177 (1996), 603–629. · Zbl 0851.60099 · doi:10.1007/BF02099540
[6] J.-M. Combes, P. D. Hislop, and F. Klopp, Hölder continuity of the integrated density of states for some random operators at all energies , Int. Math. Res. Not. 2003 , no. 4, 179–209. · Zbl 1022.47028 · doi:10.1155/S1073792803202099 · www.hindawi.com
[7] -, “Some new estimates on the spectral shift function associated with random Schrödinger operators” in Probability and Mathematical Physics (Montréal, 2005) , CRM Proc. Lecture Notes 42 , Amer. Math. Soc., Providence, 2007, 85–96. · Zbl 1137.35048
[8] J.-M. Combes, P. D. Hislop, F. Klopp, and G. Raikov, Global continuity of the integrated density of states for random Landau Hamiltonians , Comm. Partial Differential Equations 29 (2004), 1187–1213. · Zbl 1085.47050 · doi:10.1081/PDE-200033731
[9] J.-M. Combes, P. D. Hislop, and E. Mourre, Spectral averaging, perturbation of singular spectra, and localization , Trans. Amer. Math. Soc. 348 (1996), no. 12, 4883–4894. · Zbl 0868.35081 · doi:10.1090/S0002-9947-96-01579-6
[10] J.-M. Combes, P. D. Hislop, and S. Nakamura, The \(L^p\)-theory of the spectral shift function, the Wegner estimate, and the integrated density of states for some random operators , Comm. Math. Phys. 218 (2001), 113–130. · Zbl 1042.82024 · doi:10.1007/PL00005555
[11] J.-M. Combes, P. D. Hislop, and A. Tip, Band edge localization and the density of states for acoustic and electromagnetic waves in random media , Ann. Inst. H. Poincaré Phys. Théor. 70 (1999), 381–428. · Zbl 0931.76085 · numdam:AIHPA_1999__70_4_381_0 · eudml:76821
[12] S.-I. Doi, A. Iwatsuka, and T. Mine, The uniqueness of the integrated density of states for the hr operators with magnetic fields , Math. Z. 237 (2001), 335–371. · Zbl 0985.35055 · doi:10.1007/PL00004872
[13] A. Figotin and A. Klein, Localization of classical waves, I: Acoustic waves , Comm. Math. Phys. 180 (1996), 439–482. · Zbl 0878.35109 · doi:10.1007/BF02099721
[14] -, Localization of classical waves, II: Electromagnetic waves , Comm. Math. Phys. 184 (1997), 411–441. · Zbl 0878.35110 · doi:10.1007/s002200050066
[15] W. Fischer, T. Hupfer, H. Leschke, and P. MüLler, Existence of the density of states for multi-dimensional continuum hr operators with Gaussian random potentials , Comm. Math. Phys. 190 (1997), 133–141. · Zbl 0898.47029 · doi:10.1007/s002200050236
[16] F. Germinet and A. Klein, Operator kernel estimates for functions of generalized Schrödinger operators , Proc. Amer. Math. Soc. 131 (2003), 911–920. · Zbl 1013.81009 · doi:10.1090/S0002-9939-02-06578-4
[17] F. Germinet, A. Klein, and J. H. Schenker, Dynamical delocalization in random Landau Hamiltonians , to appear in Ann. of Math. (2), preprint,\arxivmath-ph/0412070v1 · Zbl 1159.82009 · doi:10.4007/annals.2007.166.215
[18] D. Hundertmark, R. Killip, S. Nakamura, P. Stollmann, and I. Veselić, Bounds on the spectral shift function and the density of states , Comm. Math. Phys. 262 (2006), 489–503. · Zbl 1121.47006 · doi:10.1007/s00220-005-1460-0
[19] D. Hundertmark and B. Simon, A diamagnetic inequality for semigroup differences , J. Reine Angew. Math. 571 (2004), 107–130. · Zbl 1068.47052 · doi:10.1515/crll.2004.036
[20] T. Hupfer, H. Leschke, P. MüLler, and S. Warzel, The absolute continuity of the integrated density of states for magnetic hr operators with certain unbounded random potentials , Comm. Math. Phys. 221 (2001), 229–254. · Zbl 1002.82015 · doi:10.1007/s002200100467
[21] -, Existence and uniqueness of the integrated density of states for Schrödinger operators with magnetic fields and unbounded random potentials , Rev. Math. Phys. 13 (2001), 1547–1581. · Zbl 1029.81027 · doi:10.1142/S0129055X01001083
[22] W. Kirsch, “Random hr operators: A course” in hr Operators (Sønderborg, Denmark, 1988) , Lecture Notes in Phys. 345 , Springer, Berlin, 1989, 264–370.
[23] S. Kotani and B. Simon, Localization in general one-dimensional random systems, II: Continuum Schrödinger operators , Comm. Math. Phys. 112 (1987), 103–119. · Zbl 0637.60080 · doi:10.1007/BF01217682
[24] S. N. Naboko, The structure of singularities of operator functions with a positive imaginary part (in Russian), Funktsional. Anal. i Prilozhen. 25 , no. 4 (1991), 1–13.; English translation in Funct. Anal. Appl. 25 (1991), 243–253.
[25] S. Nakamura, A remark on the Dirichlet-Neumann decoupling and the integrated density of states , J. Funct. Anal. 179 (2001), 136–152. · Zbl 0970.35084 · doi:10.1006/jfan.2000.3683
[26] L. Pastur and A. Figotin, Spectra of Random and Almost-Periodic Operators , Grundlehren Math. Wiss. 297 , Springer, Berlin, 1992. · Zbl 0752.47002
[27] B. Simon, Trace Ideals and Their Applications , London Math. Soc. Lecture Note Ser. 35 , Cambridge Univ. Press, Cambridge, 1979. · Zbl 0423.47001
[28] P. Stollmann, Wegner estimates and localization for continuum Anderson models with some singular distributions , Arch. Math. (Basel) 75 (2000), 307–311. · Zbl 1068.82523 · doi:10.1007/s000130050508
[29] -, Caught by Disorder: Bound States in Random Media , Prog. Math. Phys. 20 , Birkhaüser, Boston, 2001. · Zbl 0983.82016
[30] B. Sz.-Nagy [SzöKefalvi-Nagy] and C. Foias, Harmonic Analysis of Operators on Hilbert Space , North-Holland, Amsterdam, 1970. · Zbl 0201.45003
[31] I. Veselić, Wegner estimate and the density of states of some indefinite alloy-type Schrödinger operators , Lett. Math. Phys. 59 (2002), 199–214. · Zbl 1013.60048 · doi:10.1023/A:1015580402816
[32] W.-M. Wang, Microlocalization, percolation, and Anderson localization for the magnetic Schrödinger operator with a random potential , J. Funct. Anal. 146 (1997), 1–26. · Zbl 0872.35137 · doi:10.1006/jfan.1996.3032
[33] -, Supersymmetry and density of states of the magnetic Schrödinger operator with a random potential revisited , Comm. Partial Differential Equations 25 (2000), 601–679. · Zbl 0964.35122 · doi:10.1080/03605300008821526
[34] F. Wegner, Bounds on the density of states in disordered systems , Z. Phys. B 44 (1981), 9–15. · doi:10.1007/BF01292646
[35] T. H. Wolff, “Recent work on sharp estimates in second order elliptic unique continuation problems” in Fourier Analysis and Partial Differential Equations (Miraflores de la Sierra, Spain, 1992) , Stud. Adv. Math., CRC, Boca Raton, Fla., 1995, 99–128. · Zbl 0871.35019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.